[Skip to Navigation]
Article
April 1983

Mitomycin-Associated Renal Failure: Case Report and Review

Author Affiliations

From the Division of Nephrology, Departments of Internal Medicine (Drs Hamner and Weinman) and Pathology (Dr Verani), University of Texas Medical School, Houston.

Arch Intern Med. 1983;143(4):803-807. doi:10.1001/archinte.1983.00350040193029
Abstract

• Renal failure due to mitomycin chemotherapy is a poorly appreciated entity often associated with microangiopathic hemolytic anemia. We describe a 45-year-old man in whom renal failure and anemia developed, without evidence of hemolysis, five months after beginning chemotherapy with mitomycin, fluorouracil, and doxorubicin hydrochloride. A biopsy specimen taken from the patient's kidney showed fibrin thrombi in two of 18 glomeruli and in several small arteries. The patient's condition required institution of maintenance dialysis. Similar reports from the literature are reviewed.

(Arch Intern Med 1983;143:803-807)

×